MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302200
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, a 22mm and zero head was about to be implanted but surgeon noted that the head looked very big for a 22mm.When the staff checked the inside of the implant, noted that it was a 28mm minus 3 and not the size as per packaging.The nurse confirmed that the box was sealed.There was a delay of less than thirty minutes and procedure was concluded with a backup device.No injury reported.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A quality hold was placed in an attempt to quarantine and re-inspect additional product for this failure mode.This issue has been submitted to our capa process in accordance with applicable internal capa procedures.This issue has been elevated to our risk assessment process to determine if any additional actions are needed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 22 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9951232
Report Number1020279-2020-01261
Device Sequence Number3296487
Product Code LPH
UDI-Device Identifier03596010194039
UDI-Public03596010194039
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71302200
Device Catalogue Number71302200
Device Lot Number19EM18405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date04/11/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR